Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 150, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 2014, 4:59 PM CDT for Walton County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 20, 2014, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 52 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WUUS52 KTAE 202159
SVRTAE
FLC131-202245-
/O.NEW.KTAE.SV.W.0150.140620T2159Z-140620T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 PM CDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 545 PM CDT
* AT 457 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NATURAL
BRIDGE...OR NEAR HOWELLS...AND MOVING SOUTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAKEWOOD...PAXTON...CANEY CREEK...CLEAR SPRINGS...FLOWERSVILLE...
GORDON...LIBERTY AND NEW HARMONY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3100 8639 3100 8620 3099 8619 3089 8621
3088 8620 3087 8621 3083 8621 3080 8622
3091 8640 3099 8640
TIME...MOT...LOC 2200Z 037DEG 15KT 3105 8623
$$
18-WOOL1 follow-up statement
576
WWUS52 KTAE 202219
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM CDT FRI JUN 20 2014
FLC131-202229-
/O.CAN.KTAE.SV.W.0150.000000T0000Z-140620T2245Z/
WALTON FL-
519 PM CDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALTON COUNTY IS
CANCELLED...
LAT...LON 3100 8639 3100 8620 3099 8619 3089 8621
3088 8620 3087 8621 3083 8621 3080 8622
3091 8640 3099 8640
TIME...MOT...LOC 2219Z 037DEG 15KT 3099 8629
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:26 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 20, 1:26 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 226 PM EDT Fri Jun 20 2014 .Near Term [Through Tonight]... With little in the way of synoptic scale systems to discuss locally other than the typical summertime ridging, isolated to scattered areas of seasonal summertime convection will diminish rapidly this evening. Mostly clear to partly cloudy skies are expected overnight with seasonably muggy low temperatures. .Short Term [Tonight Through Sunday]... Upper ridge will continue to influence the weather across the region through Saturday, before weakening on Sunday. Other than a weak surface trough across south-central Georgia on Saturday, there will be little in the way of synoptic forcing, with the seabreeze being the primary driver of convection. Forecast PoPs will be slightly below the seabreeze climo PoPs given the influence of the upper ridge. With the slightly below climo coverage of rain for Saturday, temperatures will continue to be hot, with highs in the mid to upper 90s. Should see an increase in coverage on Sunday as a weak upper trough approaches from the west. This will help to spark convection along the seabreeze as well as the lingering surface trough, so have increased PoPs over Saturday's values. With the increase coverage, temperatures should be a bit lower as well, with highs in the lower to mid 90s. .Long Term [Sunday Night Through Friday]... Lingering surface trough coupled with weak troughiness aloft will keep climo or above rain chances in the forecast through early next week. This will also push temperatures back down into the lower 90s (near normal for late June). Guidance diverges by mid to late week with the GFS bringing moisture northward from the deep tropics. Recent performance of GFS in the tropics makes this a bit dubious, especially without support from the ECMWF, so will show a bit of a decrease in PoPs towards the end of the week, supported by the ECMWF idea of an increase in upper ridging. && .Aviation... [Through 18Z Saturday] Isolated to scattered areas of convection are expected through this evening with convection rapidly diminishing after sunset. Winds will be light outside of convection. VFR conditions are expected to prevail outside of convection. && .Marine... Westerly to southwesterly winds are forecast to continue over the coastal waters into next week as the subtropical ridge axis remains south of the waters. Winds may occasionally approach exercise caution levels over the weekend as a surface trough drops south towards the Gulf Coast. However, conditions are expected to remain below headline criteria. && .Fire Weather... Relative humidity values are expected to remain above critical levels for the next several days with gradually increasing rain chances for the latter half of the weekend and continuing into the next work week. && .Hydrology... Rainfall totals for the next week will be around 1- 2 inches across the area. With all rivers below bank full stage, this rainfall is not expected to cause significant rises on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 72 96 73 93 73 / 20 40 20 50 30 Panama City 76 91 78 90 76 / 10 40 20 30 20 Dothan 73 96 73 95 74 / 10 30 30 40 30 Albany 72 97 73 95 74 / 20 30 30 40 30 Valdosta 71 95 72 93 72 / 20 30 30 40 30 Cross City 72 93 73 92 71 / 20 40 20 40 20 Apalachicola 75 90 78 89 76 / 10 30 10 30 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...CAMP LONG TERM...CAMP AVIATION...DVD MARINE...CAMP FIRE WEATHER...DVD HYDROLOGY...BOLDEN
In the hours before
Local storm report, Jun 20, 3:01 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 NNW PUTNEY 31.52N 84.11W
06/20/2014 E1.00 INCH DOUGHERTY GA PUBLIC
BUSINESS ALONG US 19 REPORTED QUARTER SIZE HAIL AND
STRONG WINDS.
0312 PM TSTM WND DMG PUTNEY 31.48N 84.11W
06/20/2014 DOUGHERTY GA 911 CALL CENTER
TREE DOWN ON THE 1400 BLOCK OF ANTIOCH ROAD.
&&
GODSEYLocal storm report, Jun 20, 3:15 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG CHATTAHOOCHEE SP 31.01N 85.03W
06/20/2014 HOUSTON AL EMERGENCY MNGR
COUPLE TREES REPORTED DOWN NEAR CHATTAHOOCHEE STATE PARK.
TIME ESTIMATED BY RADAR.
&&
GODSEYSpecial weather statement, Jun 20, 3:51 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT FRI JUN 20 2014
GAZ148-202130-
BERRIEN GA-
451 PM EDT FRI JUN 20 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN COUNTY...
* UNTIL 530 PM EDT
AT 447 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR WILLACOOCHEE...OR NEAR BANNOCKBURN...MOVING
SOUTHWEST AT 20 MPH.
THIS STORM WILL BE NEAR...
NASHVILLE BY 530 PM EDT.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3121 8304 3114 8314 3114 8316 3112 8317
3110 8319 3129 8333 3135 8307 3133 8305
3131 8305 3127 8303
TIME...MOT...LOC 2051Z 060DEG 16KT 3130 8305
18-WOOLLocal storm report, Jun 20, 3:57 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG WEBB 31.26N 85.27W
06/20/2014 HOUSTON AL 911 CALL CENTER
TREE DOWN IN WEBB NEAR SR-52. TIME ESTIMATED BY RADAR.
&&
GODSEYSpecial weather statement, Jun 20, 4:32 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 PM EDT FRI JUN 20 2014 GAZ146>148-159-160-202215- LOWNDES GA-BROOKS GA-BERRIEN GA-COLQUITT GA-COOK GA- 532 PM EDT FRI JUN 20 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN... BROOKS...COLQUITT...COOK AND LOWNDES COUNTIES... * UNTIL 615 PM EDT AT 528 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR SPARKS...OR NEAR LACONTE...MOVING SOUTH AT 25 MPH. THIS STORM WILL BE NEAR... ADEL BY 540 PM EDT. HAHIRA BY 610 PM EDT. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3092 8324 3094 8361 3129 8352 3128 8331 TIME...MOT...LOC 2133Z 002DEG 20KT 3119 8342 18-WOOL
Local storm report, Jun 20, 4:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ELLAVILLE 30.97N 85.38W
06/20/2014 JACKSON FL 911 CALL CENTER
SCATTERED TREES DOWN
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:52 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 38 min |
| Jun 20, 3:25 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 35 min |
| Jun 20, 6:07 PM CDT | Special Weather Statement | TAE | Walton | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.